Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 180, NWS Nashville, TN

May 26, 2000Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 9:38 PM CDT for Putnam County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 9:38 PM CDT (02:38 UTC)
Expired
May 26, 2000, 10:15 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Putnam County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
1.5
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS54 KOHX 270239
SVRBNA
TNC141-270315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PUTNAM COUNTY IN TENNESSEE

* UNTIL 1015 PM CDT

* AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF MONTEREY...OR ABOUT 7 MILES
  SOUTHEAST OF COOKEVILLE...MOVING EAST AT 40 MPH.

* TOWNS IN THE PATH OF THIS STORM INCLUDE MONTEREY.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, May 26, 2:50 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT FRI MAY 26 2000

FORECAST QUANDARIES...CONVECTION STRENGTH THROUGH PERIOD...TEMPS.

A LINE OF TS..SOME OF WHICH WERE SVR...HAVE MOVED INTO THE
CUMBERLAND PLATEAU REGION AFTER VISITING THE MID STATE
WITH HIGHS WINDS AND SEVERAL REPORTS OF WIND DAMAGE IN THE
BNA VICINITY. CURRENT AWOS/ASOS OBSERVATIONS AND REGIONAL
SATELLITE IMAGERY SHOWING SOME BREAKS IN LOW LEVEL CLOUDINESS
ACROSS WESTERN PORTIONS OF REGION. MSAS/LATEST SURFACE ANALYSES
SHOWING COLD FRONT POSITIONED TO OUR WEST WITH SURFACE LOW
OVER NORTHERN AL.

12Z FRI REGIONAL MODEL INITIALIZATION SURFACE AND ALOFT ALONG
WITH PROGGED EVOLUTION THROUGH 00Z MON SIMILAR. IN AGREEMENT WITH
LATEST MODEL DIAGNOSTIC DISCUSSION THAT AVN SHOULD BE THE PREFERRED
MODEL OF CHOICE...AS ITS STRENGTH AND DEVELOPMENT OF UPPER LEVEL
LOW INTO THE EASTERN OHIO VALLEY BY 00Z MON MOST LIKELY.

AVN MODEL RH TRENDS STILL SUPPORTING MOSTLY CLOUDY SKIES THROUGH 00Z
SUN...BUT SCT CONVECTION SHOULD BE LIMITED TO MOSTLY CWA/S WESTERN
PORTIONS WITH RIDGING STRENGTHENING OCCURRING EAST.

LOOK FOR SURFACE FRONTAL PASSAGE THROUGH AREA BETWEEN 06Z-12Z SUN
...WITH UPPER LEVEL TROUGH PASSAGE AROUND 18Z SUN. BEST DYNAMICS
SHOULD OCCUR BEFORE SURFACE FRONTAL PASSAGE. WILL GO WITH
CLOUDY SKIES AND LIKELY POPS WEST AND CENTRAL WITH SCATTERED POPS
EAST. WILL CONTINUE THE TREND OF LIKELY POPS EAST MORNING..WITH
SCATTERED POPS ELSEWHERE.  LOOK FOR DECREASING CLOUDINESS DURING
THE AFTERNOON HOURS AS RIDGING BUILDS IN FROM THE CENTRAL PLAINS.

EXTENDED...LOOK FOR RIDGING INFLUENCES TO CONTINUE THROUGH 00Z THU.

TEMPS...NGM MOS TOO HIGH ON BOTH HIGHS AND LOWS THROUGH THE PERIOD.
AVN TOO WARM ON LOWS TONIGHT...BUT WILL TREND TOWARD ITS VALUES
FOR THE REMAINDER OF FORECAST PERIOD.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA 067/088/065/083 2264
CSV 063/083/063/078 1156

.BNA...NONE.
14
JBW

In the hours before

Local storm report, May 26, 6:38 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
638 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 PM    CAMDEN                    TN   60 MPH TSTM WIND GUST
05/26/00   BENTON                         SKYWARN SPOTTER REPORTED
                                          TREES DOWN.

0636 PM    WAVERLY                   TN   60 MPH TSTM WIND GUST
05/26/00   HUMPHREYS                      SHERIFFS OFFICE REPORTED
                                          TREES DOWN IN THE WESTERN
                                          PART OF THE COUNTY.

JAO
Local storm report, May 26, 6:59 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
659 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    DOVER                     TN   TORNADO
05/26/00   STEWART                        EMA REPORTED A POSSIBLE
                                          TORNADO AT DOVER. MANY
                                          TREES DOWN.

JAO
Local storm report, May 26, 7:09 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
709 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0704 PM    CLARKSVILLE               TN   60 MPH TSTM WIND GUST
05/26/00   MONTGOMERY                     SPOTTER REPORTED TREES
                                          DOWN IN CLARKSVILLE.

JAO
Local storm report, May 26, 7:38 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
738 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0704 PM    CLARKSVILLE               TN   60 MPH TSTM WIND GUST
05/26/00   MONTGOMERY                     SHERIFFS OFFICE REPORTED
                                          TREES DOWN FROM SEDONA TO
                                          CLARKSVILLE.

JAO
Local storm report, May 26, 7:38 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT....CORRECTED FOR TIME OF EVENT
NATIONAL WEATHER SERVICE NASHVILLE,TN
738 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0717 PM    CLARKSVILLE               TN   60 MPH TSTM WIND GUST
05/26/00   MONTGOMERY                     SHERIFFS OFFICE REPORTED
                                          TREES DOWN FROM SEDONA TO
                                          CLARKSVILLE.

JAO
Local storm report, May 26, 9:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
936 PM CDT FRI MAY 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    ERIN                      TN   70 MPH TSTM WIND GUST
05/26/00   HOUSTON                        SHERIFFS DEPT. REPORTED
                                          MANY TREES DOWN AROUND THE
                                          COUNTY.

0705 PM    DICKSON                   TN   70 MPH TSTM WIND GUST
05/26/00   DICKSON                        MANY TREES DOWN IN THE
                                          AREA. REPORT WAS FROM LOCAL
                                          LAW ENFORCEMENT.

0710 PM    8.5 SE CENTERVILLE        TN   70 MPH TSTM WIND GUST
05/26/00   HICKMAN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ON MOBLEY RIDGE
                                          RD.

0820 PM    FRANKLIN                  TN   60 MPH TSTM WIND GUST
05/26/00   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN.

0830 PM    LEWISBURG                 TN   60 MPH TSTM WIND GUST
05/26/00   MARSHALL                       SHERIFFS DEPT. REPORTED
                                          TREES DOWN ALONG HWY 99 IN
                                          NORTHERN PART OF COUNTY.

0840 PM    MURFREESBORO              TN   70 MPH TSTM WIND GUST
05/26/00   RUTHERFORD                     TREES DOWN ESPECIALLY IN
                                          WESTERN PART OF COUNTY.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:15 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
May 26, 7:16 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson44 min
May 26, 7:35 PM CDTTornado WarningOHXRobertson, Sumner40 min
May 26, 8:00 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson40 min
May 26, 8:15 PM CDTSevere Thunderstorm WarningOHXRutherford30 min
May 26, 8:29 PM CDTSevere Thunderstorm WarningOHXBedford31 min
May 26, 8:49 PM CDTSevere Thunderstorm WarningOHXMarshall26 min
May 26, 8:55 PM CDTSevere Thunderstorm WarningOHXBedford65 min
May 26, 9:30 PM CDTSevere Thunderstorm WarningOHXWarren30 min
May 26, 9:46 PM CDTSevere Thunderstorm WarningOHXVan Buren29 min
May 26, 9:51 PM CDTSevere Thunderstorm WarningOHXCumberland, White39 min
May 27, 2:33 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart42 min
May 27, 2:48 PM CDTTornado WarningOHXHouston, Montgomery, Stewart42 min
May 27, 3:00 PM CDTSevere Thunderstorm WarningOHXDickson45 min
May 27, 3:05 PM CDTTornado WarningOHXMontgomery40 min
May 27, 3:20 PM CDTTornado WarningOHXRobertson40 min
May 27, 3:30 PM CDTTornado WarningOHXCheatham15 min
May 27, 3:38 PM CDTSevere Thunderstorm WarningOHXDavidson37 min
May 27, 3:55 PM CDTSevere Thunderstorm WarningOHXSumner35 min
May 27, 4:04 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale, Wilson41 min
May 27, 4:27 PM CDTSevere Thunderstorm WarningOHXSmith33 min
May 27, 4:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson43 min
May 27, 5:07 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam43 min
May 27, 5:07 PM CDTSevere Thunderstorm WarningOHXPickett43 min
May 27, 5:10 PM CDTTornado WarningOHXJackson, Overton35 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence41 min
May 27, 5:32 PM CDTSevere Thunderstorm WarningOHXFentress43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.